MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1520
Medical Device Problem Codes Mechanical Problem (1384); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during total gastrectomy/ roux-en-y(r-y) surgery, after using about an hour, the doctor suddenly reported that the handle did not return to the initial position and the fingers got hurt by squeezing.The feeling of squeeze was obviously different than usual, and the return of the handle to be bad.It was an impression that the product did not need to replace with a new one but could endure to be used.After touching the product in an unclean field, the sales rep who attended the operation had an impression that the trigger was stiff like slightly being caught when pulled the trigger, and after operating it several times, the handle returned to the original position.But the handle did indeed appear to have not returned again completely to the neutral position after full stroke.The product did not lock on tissue and was removed from the tissue without damaging it.The procedure was completed with another similar device.Surgical time was not extended.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.The returned product met specification as received.Visual inspection found no defects.The reported conditions were not confirmed.The jaws opened and closed properly when the handle was retracted and released.The knife blade advanced and retracted smoothly along the knife track.The knife cut of the device was tested on a silicone test strip with acceptable results.The knife blade was also inspected under microscope and no issue was found.The investigation found the device to function normally and within specifications.The instructions for use (ifu) states, keep the instrument jaws clean.Build up of eschar may reduce sealing and/or cutting effectiveness.Wipe jaw surfaces and edges with a wet gauze pad as needed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key8865864
Report Number1717344-2019-01012
Device Sequence Number2196391
Product Code GEI
UDI-Device Identifier10884521125520
UDI-Public10884521125520
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF1520
Device Catalogue NumberLF1520
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2019
Initial Date Received by Manufacturer 07/17/2019
Supplement Date Received by Manufacturer08/14/2019
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1